Alert archive / Montana / Blizzard Warnings in 2009

Blizzard Warning 1, NWS Great Falls, MT

January 2, 2009

NWS Great Falls, MT issued this blizzard warning at Jan 2, 2009, 10:49 AM MST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 2, 2009, 10:49 AM MST (17:49 UTC)
Expired
Jan 2, 2009, 5:00 PM MST
In force
6 hr
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS45 KTFX 021749
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
1049 AM MST FRI JAN 2 2009

MTZ010-013-044>046-049-030000-
/O.CAN.KTFX.WS.W.0001.000000T0000Z-090103T0000Z/
/O.NEW.KTFX.BZ.W.0001.090102T1749Z-090103T0000Z/
EASTERN GLACIER-CHOUTEAU-TOOLE-LIBERTY-EASTERN PONDERA-
EASTERN TETON-
INCLUDING THE CITIES OF...CUT BANK...FORT BENTON...SHELBY...
CHESTER...CONRAD...FAIRFIELD
1049 AM MST FRI JAN 2 2009

...BLIZZARD WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS REPLACED A WINTER
STORM WARNING WITH A BLIZZARD WARNING...WHICH IS IN EFFECT UNTIL
5 PM MST THIS AFTERNOON.

MODERATE TO HEAVY SNOW COMBINED WITH GUSTY NORTH TO NORTHWEST
WINDS OF 25 TO 35 MPH AND GUSTS UP TO 45 MPH WILL CAUSE WIDESPREAD
BLOWING AND DRIFTING SNOW WITH LESS THAN ONE QUARTER OF A MILE
VISIBILITIES THROUGH THIS AFTERNOON. SNOW ACCUMULATION OF 3 TO 7
INCHES ARE EXPECTED IN THE NORTHERN PLAINS. IN ADDITION...A SURGE
OF ARCTIC AIR AND GUSTY NORTH WINDS WILL CREATE WIND CHILL
READINGS OF 20 BELOW TO 40 BELOW ZERO.

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF
YOU MUST...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET
STRANDED...STAY WITH YOUR VEHICLE.

$$

MTZ011-030000-
/O.UPG.KTFX.WW.Y.0001.000000T0000Z-090103T0000Z/
/O.NEW.KTFX.BZ.W.0001.090102T1749Z-090103T0000Z/
HILL-
INCLUDING THE CITY OF...HAVRE
1049 AM MST FRI JAN 2 2009

...BLIZZARD WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS REPLACED A WINTER
WEATHER ADVISORY WITH A BLIZZARD WARNING...WHICH IS IN EFFECT
UNTIL 5 PM MST THIS AFTERNOON.

MODERATE TO HEAVY SNOW COMBINED WITH GUSTY NORTH TO NORTHWEST
WINDS OF 25 TO 35 MPH AND GUSTS TO 45 MPH WILL CAUSE WIDESPREAD
BLOWING AND DRIFTING SNOW WITH RESTRICTED VISIBILITIES BELOW ONE
QUARTER OF A MILE. SNOW ACCUMULATIONS OF 3 TO 6 INCHES ARE
EXPECTED BY LATE AFTERNOON. IN ADDITION...FALLING TEMPERATURES
THROUGH THE DAY WILL CREATE WIND CHILL READINGS OF 15 BELOW TO 30
BELOW ZERO.

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF
YOU MUST...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET
STRANDED...STAY WITH YOUR VEHICLE.

$$

MTZ009-012-014-048-050-030000-
/O.CON.KTFX.WS.W.0001.000000T0000Z-090103T0000Z/
NORTHERN ROCKY MOUNTAIN FRONT-CASCADE-
CENTRAL AND SOUTHERN LEWIS AND CLARK-
SOUTHERN ROCKY MOUNTAIN FRONT-JUDITH BASIN-
INCLUDING THE CITIES OF...BROWNING...GREAT FALLS...HELENA...
LINCOLN...CHOTEAU...STANFORD
1049 AM MST FRI JAN 2 2009

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON. 

MODERATE TO HEAVY SNOW WILL CONTINUE ACROSS THE NORTHERN ROCKY
MOUNTAIN FRONT AND PORTIONS OF CENTRAL MONTANA. EXPECT ONE TO TWO
FEET OF SNOW OVER THE HIGHER MOUNTAINS BY LATE AFTERNOON...5 TO 10
INCHES SNOW ACCUMULATION OVER THE ADJACENT PLAINS. GUSTY NORTH TO
NORTHWEST WINDS OF 25 TO 35 MPH WILL CAUSE SIGNIFICANT BLOWING AND
DRIFTING SNOW WITH POOR VISIBILITIES BELOW ONE HALF MILE AT TIMES.
IN ADDITION...FALLING TEMPERATURES WILL CREATE WIND CHILL READINGS
OF 20 BELOW TO 30 BELOW ZERO.

A WINTER STORM WARNING FOR HEAVY SNOW AND GUSTY WINDS MEANS
SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING.
SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT COULD MAKE TRAVEL
DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST...KEEP AN
EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN
EMERGENCY.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

$$

MTZ047-051-030000-
/O.CON.KTFX.WW.Y.0001.000000T0000Z-090103T0000Z/
BLAINE-FERGUS-
INCLUDING THE CITIES OF...CHINOOK...LEWISTOWN
1049 AM MST FRI JAN 2 2009

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON. 

LIGHT SNOW AND GUSTY NORTH TO NORTHWEST WINDS WILL PERSIST THROUGH
THIS AFTERNOON. EXPECT SNOW ACCUMULATIONS OF 3 TO 6 INCHES BY LATE
AFTERNOON WITH AREAS OF BLOWING AND DRIFTING SNOW WITH
RESTRICTED VISIBILITIES. IN ADDITION...FALLING TEMPERATURES AS
RESULT OF A SURGE OR ARCTIC AIR THROUGH THE DAY WILL CREATE WIND
CHILL READINGS OF 15 BELOW TO 30 BELOW ZERO.

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN
AREAS.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

$$
2 follow-up statements
000 
WWUS45 KTFX 021848
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
1148 AM MST FRI JAN 2 2009

MTZ012-050-030000-
/O.CAN.KTFX.WS.W.0001.000000T0000Z-090103T0000Z/
/O.EXA.KTFX.BZ.W.0001.000000T0000Z-090103T0000Z/
CASCADE-JUDITH BASIN-
INCLUDING THE CITIES OF...GREAT FALLS...STANFORD
1148 AM MST FRI JAN 2 2009

...BLIZZARD WARNING NOW IN EFFECT UNTIL 5 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS REPLACED A WINTER
STORM WARNING WITH A BLIZZARD WARNING...WHICH IS IN EFFECT UNTIL
5 PM MST THIS AFTERNOON.

MODERATE TO HEAVY SNOW COMBINED WITH GUSTY NORTH TO NORTHWEST
WINDS OF 25 TO 35 MPH AND GUSTS UP TO 45 MPH WILL CAUSE WIDESPREAD
BLOWING AND DRIFTING SNOW WITH VISIBILITIES AT OR LESS THAN ONE
QUARTER OF A MILE THROUGH THIS AFTERNOON. TOTAL SNOW ACCUMULATION
OF 3 TO 7 INCHES ARE EXPECTED IN THE NORTHERN PLAINS. IN
ADDITION...A SURGE OF ARCTIC AIR AND GUSTY NORTH WINDS WILL CREATE
WIND CHILL READINGS OF 20 BELOW TO 40 BELOW ZERO.

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF
YOU MUST...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET
STRANDED...STAY WITH YOUR VEHICLE.

$$

MTZ010-011-013-044>046-049-030000-
/O.CON.KTFX.BZ.W.0001.000000T0000Z-090103T0000Z/
EASTERN GLACIER-HILL-CHOUTEAU-TOOLE-LIBERTY-EASTERN PONDERA-
EASTERN TETON-
INCLUDING THE CITIES OF...CUT BANK...HAVRE...FORT BENTON...
SHELBY...CHESTER...CONRAD...FAIRFIELD
1148 AM MST FRI JAN 2 2009

...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON. 

MODERATE TO HEAVY SNOW COMBINED WITH GUSTY NORTH TO NORTHWEST
WINDS OF 25 TO 35 MPH AND GUSTS UP TO 45 MPH WILL CAUSE WIDESPREAD
BLOWING AND DRIFTING SNOW WITH VISIBILITIES AT OR LESS THAN ONE
QUARTER OF A MILE THROUGH THIS AFTERNOON. TOTAL SNOW ACCUMULATION
OF 3 TO 7 INCHES ARE EXPECTED IN THE NORTHERN PLAINS. IN
ADDITION...A SURGE OF ARCTIC AIR AND GUSTY NORTH WINDS WILL CREATE
WIND CHILL READINGS OF 20 BELOW TO 40 BELOW ZERO.

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF
YOU MUST...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET
STRANDED...STAY WITH YOUR VEHICLE.

$$

MTZ009-014-048-030000-
/O.CON.KTFX.WS.W.0001.000000T0000Z-090103T0000Z/
NORTHERN ROCKY MOUNTAIN FRONT-
CENTRAL AND SOUTHERN LEWIS AND CLARK-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...HELENA...LINCOLN...CHOTEAU
1148 AM MST FRI JAN 2 2009

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON. 

MODERATE TO HEAVY SNOW WILL CONTINUE ACROSS THE NORTHERN ROCKY
MOUNTAIN FRONT AND PORTIONS OF CENTRAL MONTANA. EXPECT ONE TO TWO
FEET OF SNOW OVER THE HIGHER MOUNTAINS BY LATE AFTERNOON...5 TO
10 INCHES SNOW ACCUMULATION OVER THE ADJACENT PLAINS. GUSTY NORTH
TO NORTHWEST WINDS OF 25 TO 35 MPH WILL CAUSE SIGNIFICANT BLOWING
AND DRIFTING SNOW WITH POOR VISIBILITIES BELOW ONE HALF MILE AT
TIMES. IN ADDITION...FALLING TEMPERATURES WILL CREATE WIND CHILL
READINGS OF 20 BELOW TO 30 BELOW ZERO.

A WINTER STORM WARNING FOR HEAVY SNOW AND GUSTY WINDS MEANS
SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING.
SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT COULD MAKE TRAVEL
DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST...KEEP AN
EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN
EMERGENCY.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

$$

MTZ047-051-030000-
/O.CON.KTFX.WW.Y.0001.000000T0000Z-090103T0000Z/
BLAINE-FERGUS-
INCLUDING THE CITIES OF...CHINOOK...LEWISTOWN
1148 AM MST FRI JAN 2 2009

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON. 

LIGHT SNOW AND GUSTY NORTH TO NORTHWEST WINDS WILL PERSIST
THROUGH THIS AFTERNOON. EXPECT SNOW ACCUMULATIONS OF 3 TO
6 INCHES BY LATE AFTERNOON WITH AREAS OF BLOWING AND DRIFTING
SNOW WITH RESTRICTED VISIBILITIES. IN ADDITION...FALLING
TEMPERATURES AS RESULT OF A SURGE OR ARCTIC AIR THROUGH THE DAY
WILL CREATE WIND CHILL READINGS OF 15 BELOW TO 30 BELOW ZERO.

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN
AREAS.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

$$
000 
WWUS45 KTFX 030000
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
500 PM MST FRI JAN 2 2009

MTZ010-011-013-044>046-049-030600-
/O.EXP.KTFX.BZ.W.0001.000000T0000Z-090103T0000Z/
/O.EXB.KTFX.WW.Y.0001.000000T0000Z-090103T0600Z/
EASTERN GLACIER-HILL-CHOUTEAU-TOOLE-LIBERTY-EASTERN PONDERA-
EASTERN TETON-
INCLUDING THE CITIES OF...CUT BANK...HAVRE...FORT BENTON...
SHELBY...CHESTER...CONRAD...FAIRFIELD
500 PM MST FRI JAN 2 2009

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 11 PM MST THIS
EVENING...
...BLIZZARD WARNING IS REPLACED BY THE WINTER WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND STRONG GUSTY WINDS....WHICH IS IN
EFFECT UNTIL 11 PM MST THIS EVENING. THIS REPLACES THE BLIZZARD
WARNING.

LIGHT SNOW AND GUSTY NORTH TO NORTHWEST WINDS WILL PERSIST
THROUGH THIS EVENING. STRONG WINDS WILL CAUSE WIDESPREAD BLOWING
AND DRIFTING SNOW. ADDITIONAL SNOW ACCUMULATIONS OF UP TO TWO
INCHES ARE POSSIBLE. IN ADDITION...FALLING TEMPERATURES WILL CAUSE WIND
CHILL READINGS OF 20 BELOW TO 35 BELOW ZERO.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

$$

MTZ012-050-030100-
/O.EXP.KTFX.BZ.W.0001.000000T0000Z-090103T0000Z/
CASCADE-JUDITH BASIN-
INCLUDING THE CITIES OF...GREAT FALLS...STANFORD
500 PM MST FRI JAN 2 2009

...BLIZZARD WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON...

THE BLIZZARD WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON. 



$$

MTZ009-014-048-030100-
/O.EXP.KTFX.WS.W.0001.000000T0000Z-090103T0000Z/
NORTHERN ROCKY MOUNTAIN FRONT-
CENTRAL AND SOUTHERN LEWIS AND CLARK-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...HELENA...LINCOLN...CHOTEAU
500 PM MST FRI JAN 2 2009

...WINTER STORM WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON...

THE WINTER STORM WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON. 

$$

MTZ047-051-030100-
/O.EXP.KTFX.WW.Y.0001.000000T0000Z-090103T0000Z/
BLAINE-FERGUS-
INCLUDING THE CITIES OF...CHINOOK...LEWISTOWN
500 PM MST FRI JAN 2 2009

...WINTER WEATHER ADVISORY WILL EXPIRE AT 5 PM MST THIS
AFTERNOON...

THE WINTER WEATHER ADVISORY WILL EXPIRE AT 5 PM MST THIS
AFTERNOON. 

$$

What forecasters said that day

The local office's own words before this blizzard warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this blizzard warning went out at Jan 2, 4:54 AM MST, 5 hours 55 minutes earlier.

Area forecast discussion, Jan 2, 4:54 AM MST, 5 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
454 AM MST FRI JAN 2 2009

UPDATED AVIATION DISCUSSION

.DISCUSSION...

TODAY THROUGH SUNDAY...ANOTHER IN A SEEMINGLY ENDLESS SERIES OF
UPPER LEVEL SHORTWAVE TROUGHS WILL SLIDE ACROSS MONTANA TODAY
THROUGH SATURDAY. AT THE SURFACE A STRONG COLD FRONT HAS ALREADY
PUSHED THROUGH CUT BANK AND WILL CONTINUE TO SLIDE SOUTH THROUGH
THE DAY. WIDESPREAD SNOW WILL PREVAIL ACROSS MY ENTIRE FORECAST
AREA TODAY...WITH AREAS OF FREEZING RAIN POSSIBLE THIS MORNING.
FORECAST SNOWFALL AMOUNTS ARE ENOUGH THAT I HAVE EXPANDED BOTH THE
WINTER STORM WARNING AND WINTER WEATHER ADVISORY TO INCLUDE A
LARGER PORTION OF THE FORECAST AREA. TEMPERATURES HAVE BEEN
PROBLEMATIC AS SHOULD BE EXPECTED WHEN A STRONG COLD FRONT PUSHES
SOUTH DURING THE MORNING AND TEMPERATURES ARE EXPECTED TO FALL
THROUGH THE DAY...SO EXPECT THAT THE DAY SHIFT WILL UPDATE TO
LOWER TEMPERATURES AT MANY LOCATIONS BY MID MORNING. THE SYSTEM
WILL MOVE OUT OF THE AREA WITH SNOW QUICKLY TAPERING OFF DURING
THE EVENING HOURS AND SKIES PARTIALLY CLEARING ACROSS NORTH
CENTRAL MONTANA. OVERNIGHT LOWS ARE EXPECTED TO PLUMMET WELL BELOW
ZERO IN THE NORTH AND TO NEAR OR JUST BELOW ZERO IN THE SOUTHWEST
WITH WIND CHILL READINGS REACHING TO 20 OR 30 BELOW. THE TROUGH
MOVES EAST OF THE REGION ON SATURDAY AND WEAK RIDGING BUILDS OVER
THE NORTHERN ROCKY MOUNTAINS ON SUNDAY. VARIABLE CLOUDS WITH A
SLIGHT CHANCE TO CHANCE OF MAINLY MOUNTAIN SNOW SHOWERS WILL
PERSIST ACROSS MY FORECAST AREA SATURDAY THROUGH SUNDAY. SURFACE
WINDS WILL SHIFT TO THE SOUTHWEST AND INCREASE SATURDAY NIGHT
THROUGH SUNDAY...WITH HIGH TEMPERATURES ON SUNDAY EXPECTED TO
CLIMB BACK UP INTO THE MID TO UPPER 20S IN THE CHINOOK ZONE WHILE
TEENS PREVAIL ELSEWHERE. MPJ

SUNDAY NIGHT THROUGH FRIDAY...MEDIUM RANGE MODELS ARE IN FAIR
AGREEMENT ON THE OVERALL PATTERN THROUGH NEXT WEEK...CONTINUING TO
DEPICT A PROGRESSIVE NW FLOW ALOFT OVER THE REGION WITH SEVERAL
DISTURBANCES MOVING THROUGH THE UPPER FLOW THROUGH THE PERIOD. WHILE
MODELS AGREE ON THE OVERALL PATTERN...DIFFERENCES IN TIMING/STRENGTH
AND TRACK OF INDIVIDUAL FEATURES IN THE FLOW AMPLIFIES AS THE WEEK
PROGRESSES...LEADING TO LOWER CONFIDENCE LATER IN THE PERIOD.
SHORTWAVE ENERGY MOVING QUICKLY THROUGH UNSTABLE NW FLOW ALOFT WILL
BRING A GOOD CHANCE FOR PRECIP OVER THE MTNS WITH AT LEAST A SLIGHT
CHANCE ON THE PLAINS/SW MT VALLEYS AS WELL ON MONDAY. COOLER AIR
MOVES IN BEHIND THIS SYSTEM ON TUESDAY. WEDNESDAY THROUGH THURSDAY
PERIOD FEATURES CONTINUED NW FLOW ALOFT...WITH SOMEWHAT DRIER
CONDITIONS AS A RIDGE ALOFT GRADUALLY BUILDS INLAND INTO THE PACIFIC
NW...HOWEVER SUFFICIENT MOISTURE IS PRESENT IN THE FLOW FOR
CONTINUED PRECIP OVER THE MTNS...ESPECIALLY ALONG THE CONTINENTAL
DIVIDE. MODELS THEN BRING A STRONGER SHORTWAVE INTO THE PACIFIC NW
ON THURSDAY WHICH DIGS SE THROUGH THE NORTHERN AND CENTRAL ROCKIES
THURSDAY NIGHT AND FRIDAY. THIS SYSTEM SHOULD PROVIDE A GREATER
CHANCE FOR PRECIPITATION ACROSS MUCH OF THE REGION WITH COOLER TEMPS
AGAIN MOVING IN BEHIND THIS SYSTEM. HOENISCH

&&

.AVIATION...
UPDATED 1200Z.
SURFACE LOW PRESSURE TRACKS EAST ACROSS CENTRAL MT TODAY WHILE AN
ARCTIC FRONTAL BOUNDARY AHEAD OF AN AREA OF SURFACE HIGH PRESSURE
DROPS SOUTH THROUGH MOST OF NORTH CENTRAL MT THIS MORNING THEN
CONTINUES SOUTH THROUGH SW MT THIS AFTERNOON. SNOW WILL SPREAD
ACROSS MOST OF CENTRAL AND NORTH CENTRAL MT THIS MORNING WITH
WIDESPREAD IFR/LIFR CIGS/VISIBILITY AND MTN OBSCURATIONS THROUGH
EARLY THIS AFTERNOON. LOWER CIGS AND REDUCED VISIBILITY IN SNOW WILL
SPREAD INTO SW MT EARLY THIS AFTERNOON AS THE FRONT CONTINUES
SOUTHWARD. IN ADDITION TO THE PRECIPITATION...A PERIOD GUSTY N-NW
WINDS WILL FOLLOW THE FRONTAL PASSAGE WITH DIMINISHING WINDS LATER
THIS AFTERNOON AND EVENING. SLOW IMPROVEMENT WILL DEVELOP BY THIS
EVENING...HOWEVER LOWER CLOUDS WILL LIKELY PERSIST THROUGH 06Z AT
MOST NORTH CENTRAL MT TERMINALS. HOENISCH

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  34 -12  12   6 / 100  20  20   0
CTB   2 -19   7   1 / 100  30  10   0
HLN  33   0  15   3 /  80  30  20  10
BZN  46   1  17  -3 /  70  30  20  10
WEY  32  -1  12  -9 / 100 100  30  20
DLN  45  -4  11  -4 /  60  20  20  10
HVR  12 -22  -2 -13 /  80  30  10   0
LWT  37 -10  11  -3 /  80  30  20  10

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 5 PM MST THIS AFTERNOON FOR
MTZ011>014-047-049>051.

WINTER STORM WARNING UNTIL 5 PM MST THIS AFTERNOON FOR MTZ009-
010-044>046-048.

&&

SHORT TERM...MPJ
LONG TERM...HOENISCH
AVIATION...HOENISCH

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jan 2, 4:57 AM MST, 5 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
457 AM MST FRI JAN 2 2009

MTZ009-010-044>046-048-031300-
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-TOOLE-LIBERTY-
EASTERN PONDERA-SOUTHERN ROCKY MOUNTAIN FRONT-
457 AM MST FRI JAN 2 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA.

.DAY ONE...TODAY AND TONIGHT

A WINTER STORM WARNING FOR HEAVY SNOW AND GUSTY WINDS IS IN
EFFECT UNTIL 5 PM MST. EXPECT 6 TO 9 INCHES ACCUMULATION OVER THE
PLAINS WITH ONE TO TWO FEET ACCUMULATION IN THE MOUNTAINS. GUSTY
WINDS WILL CAUSE BLOWING AND DRIFTING SNOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

COLD TEMPERATURES WILL COMBINE WITH BREEZY WINDS TO CAUSE WIND
CHILL READINGS OF 20 BELOW TO 30 BELOW ZERO SATURDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ011>014-047-049>051-031300-
HILL-CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-BLAINE-
EASTERN TETON-JUDITH BASIN-FERGUS-
457 AM MST FRI JAN 2 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW IS IN EFFECT
UNTIL 5 PM MST. EXPECT 3 TO 6 INCHES ACCUMULATION WITH GUSTY
WINDS CAUSING AREAS OF BLOWING AND DRIFTING SNOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

COLD TEMPERATURES WILL COMBINE WITH BREEZY WINDS TO CAUSE WIND
CHILL READINGS OF 15 BELOW TO 30 BELOW ZERO SATURDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ008-015-052>055-031300-
BEAVERHEAD-MADISON-JEFFERSON-BROADWATER-MEAGHER-GALLATIN-
457 AM MST FRI JAN 2 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
MONTANA.

.DAY ONE...TODAY AND TONIGHT

A STORM SYSTEM WILL MOVE ACROSS SOUTHWEST MONTANA TODAY BRINGING A
LIKELIHOOD OF RAIN AND SNOW TO THE VALLEYS...WITH SNOW IN THE
MOUNTAINS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

COLD TEMPERATURES WILL COMBINE WITH BREEZY WINDS TO CAUSE WIND
CHILL READINGS OF 10 BELOW TO 20 BELOW ZERO SATURDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

Blizzard Warnings in Montana, 2009Every blizzard warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.